Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 18, NWS Melbourne, FL

March 11, 2018

NWS Melbourne, FL issued this small craft advisory at Mar 11, 2018, 3:55 PM EDT. It took effect at Mar 12, 2018, 10:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2018, 3:55 PM EDT (19:55 UTC)
In effect from
Mar 12, 2018, 10:00 AM EDT
Expired
Mar 13, 2018, 4:00 PM EDT
In force
30 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

616 
WHUS72 KMLB 111955
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
355 PM EDT Sun Mar 11 2018

AMZ570-572-575-131200-
/O.NEW.KMLB.SC.Y.0018.180312T1400Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
355 PM EDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 8 AM EDT
TUESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM Monday to 8 AM EDT
Tuesday. 

* WINDS...Increasing to 25 to 30 knots out of the northwest
  Monday through Monday night with occasional gusts near gale 
  force.

* WAVES/SEAS...Building to 7 feet Monday afternoon and up to 9
  feet Monday night.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-131200-
/O.NEW.KMLB.SC.Y.0018.180312T2000Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
355 PM EDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 8 AM EDT
TUESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM Monday to 8 AM EDT
Tuesday. 

* WINDS...Increasing to 20 to 25 knots out of the northwest late 
  Monday through Monday night with occasional gusts near gale 
  force.

* WAVES/SEAS...As high as 7 feet Monday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Cristaldi
2 follow-up statements
511 
WHUS72 KMLB 120812
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
412 AM EDT Mon Mar 12 2018

AMZ570-572-131000-
/O.EXT.KMLB.SC.Y.0018.180312T1400Z-180312T2000Z/
/O.NEW.KMLB.GL.W.0003.180312T2000Z-180313T0600Z/
/O.NEW.KMLB.SC.Y.0019.180313T0600Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
412 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 4 PM this afternoon to 2 AM EDT
Tuesday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 2 AM to 8 AM EDT Tuesday. 

* WINDS...Increasing to 25 to 30 knots out of the northwest this
  afternoon and tonight with frequent gusts near gale force. 

* WAVES/SEAS...Building to 8 to 11 feet in the gulf stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ575-131000-
/O.CON.KMLB.SC.Y.0018.180312T1400Z-180313T1200Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
412 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 AM EDT TUESDAY...

* WINDS...Increasing to 25 knots out of the northwest today and
  tonight with occasional gusts near gale force. 

* WAVES/SEAS...Building to 7 to 10 feet across the gulf stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-131000-
/O.CON.KMLB.SC.Y.0018.180312T2000Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
412 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM EDT TUESDAY...

* WINDS...Increasing to 20 to 25 knots out of the northwest late
  today and tonight with occasional gusts near gale force. 

* WAVES/SEAS...sea building to 5 to 7 feet and up to 7 to 9 feet
  in the gulf stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15
946 
WHUS72 KMLB 130717
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
317 AM EDT Tue Mar 13 2018

AMZ575-132000-
/O.EXT.KMLB.SC.Y.0018.000000T0000Z-180313T2000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Northwest winds around 20 knots early this morning will
  decrease to 10 knots by late afternoon.

* WAVES/SEAS...Seas to 7 to 10 feet will this morning will
  decrease into late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ572-131800-
/O.EXT.KMLB.SC.Y.0019.000000T0000Z-180313T1800Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northwest winds 20 knots and gusty will become north at
  10 to 15 knots into mid day. 

* WAVES/SEAS...Seas 7 to 9 feet early this morning will decrease
  into late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-131800-
/O.EXT.KMLB.SC.Y.0018.000000T0000Z-180313T1800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northwest winds to 20 knots early will decrease to 10 to
  15 knots into mid day. 

* WAVES/SEAS...Seas building to 5 to 7 feet and up to 7 to 9 feet
  in the gulf stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-131500-
/O.EXT.KMLB.SC.Y.0019.000000T0000Z-180313T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...Northwest winds to 20 knots early will decrease to 10 to
  15 knots into mid day. 

* WAVES/SEAS...Seas up to 7 to 10 feet in the gulf stream early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-131200-
/O.CON.KMLB.SC.Y.0018.000000T0000Z-180313T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
317 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...Northwest winds 20 knots early then decreasing to 10 to
  15 knots by late morning. 

* WAVES/SEAS...Seas 5 to 7 feet early decreasing to 3 to 5 feet
  into late afternoon.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 3:40 PM EDT, 15 minutes earlier.

Area forecast discussion, Mar 11, 3:40 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
340 PM EDT Sun Mar 11 2018

.DISCUSSION...

...Increasing Chances For Fast Moving Showers and a Few Strong
Storms Late Tonight Though Early Monday...

...Strong Cold Frontal passage Tomorrow Brings Another Significant
Cool Down And Hazardous Boating/Beach Conditions into Mid Week...

Through this evening...Diurnal CU field/embedded isolated shower
activity is having trouble maintaining itself, given there is a
decent amount of dry air below the strong 650MB cap. As a result,
coverage of even low topped showers is underperforming this
afternoon. Even with recent formation of local sea and lake breeze
boundaries, given the rather anemic low level moisture profile,
think shower activity through early evening will be isolated...at
best. Have trimmed POPs back to slight chance through sunset, and
then removed any mention of precip for several hours thereafter.

Overnight-Monday...Cold front approaches north Florida late tonight
accompanied by an increase in pre-frontal moisture, a weak mid level
vort lobe sliding east ahead of the main short wave trough, and a
large swath of upper level jet divergence. Expect re-development of
precip to hold off for several hours (past midnight), followed by
progressively higher rain chances through sunrise.

The cold front will move into the northern CWA by mid morning,
sweeping across the central and southern counties by mid to late
afternoon. Highest rain chances early in the day, rapidly ending
from NW to SE through the afternoon, followed by clearing skies
north-central. Maxes in the L-M70s north, U70s south.

Significant increase in mean layer wind fields forecast for late
tonight/early Monday. Flow looks unidirectional, with 850MB winds
increasing to 30-40KT and an 850-500MB storm motion vector closer
to 45-50KT. However, timing and instability considerations are likely
to mitigate the threat for severe storms, however mean wind fields
support potential for strong gusts in any deeper convection (heavy
rain showers or storms).

Monday night-Wednesday...Breezy northwesterly winds will gradually
decrease in the late evening into overnight Monday as local pressure
gradient relaxes.  Post frontal airmass will continue to filter in
with the trough axis off to the east and ridging over the Central
Plains.  This will put us in a northwesterly flow in the low and mid
levels bringing in much cooler, drier continental air down the
Florida Peninsula.  Forecast soundings for Tuesday and Wednesday
show a virtually dry profile with PWATs ranging from 0.25" to 0.50".
This will give us sunny skies with only a few cirrus clouds.

Chilly starts on Tuesday and Wednesday mornings with low to mid 40s
most areas and some upper 30s possible in normally cooler spots.
Highs will be close to 70 for southern areas and mid to upper 60s
elsewhere.

Wednesday night-Thursday...Broad upper trough encompasses the
eastern third of the nation. Meanwhile, a surface high initially
over the central Gulf Coast will work east to the FL panhandle Thu.
This will set up a mostly clear, cool, and dry pattern with
continuation of below normal temps. Lows Thu morning mainly upper
30s away from the coast and even along the coast north of the Cape
(except lower 40s within interior urban areas). Highs mid-upper 60s.

Friday-Sunday...Surface high pressure near the area Friday morning
will elongate eastward into the Atlantic over the weekend. With low
level ridge axis dropping toward/south of Lake Okeechobee over the
weekend, S/SW winds will develop. This wind flow regime, together
with mid-level height rises will cause temps to trend upward through
the period, with highs returning closer to normal Saturday (mid-
upper 70s) and a little above normal Sunday (lower 80s). With a
dry/stable airmass persisting across central FL, forecast will
remain void of precipitation.

&&

.AVIATION...VFR through about 06Z. Potential for some IFR stratus
ahead to form out ahead of the front (through about 10-12Z north,
possibly hanging on a little later central-south. Expect increasing
coverage of showers along with a few storms. Highest chance looks to
start around 09Z @KLEE-KDAB 12Z@KISM-KMCO-KTIX, and 14Z-16Z MLB-SUA.

&&

.MARINE...Tonight-Monday night...SW-W winds will increase to around
20KT well offshore late tonight-early Monday ahead of the strong
cold front. However, seas will be slow to fully respond given the
offshore trajectory. Winds shifting to NW and increasing further 25-
30KT) through late afternoon will bring higher winds/seas (up to 9FT
or so) closer to shore. Started an SCA beyond 20 nautical miles by
mid-morning Monday, with extension into the nearshore water by mid
afternoon, with hazardous boating conditions continuing through
Monday night.

Tuesday-Wednesday...Hazardous conditions early on Tuesday will
improve through the course of the day, especially in the nearshore
waters. Pressure gradient will relax resulting in a decrease in
winds to around 10 kt by late afternoon and gradually subsiding
seas.  A secondary northwesterly wind surge of 15-20 kt on Wednesday
will result in building seas of 4-6 ft nearshore and 5-7 ft offshore.

Wednesday night-Thursday...NW-N winds will continue into mid week
with a reinforcing surge elevating winds to 15-20 knots for a brief
period Wednesday night, which will keep seas elevated offshore and
across the Gulf Stream waters (5-7 ft).

Thursday night-Friday...W/NW winds will relax Thursday night,
becoming light/variable (trending toward onshore component) Friday
as ridge drops to local waters. Seas subsiding further to 1-2 ft
nearshore and up to 3 ft offshore Friday.

&&

.FIRE WEATHER...Tuesday-Wednesday...Much drier air over the area
will result in critical RH values of 25-35% west of I-95 on Tuesday
and over all of east central Florida on Wednesday.  A dry cold front
will move through on Wednesday leading to an increase in winds and
further increase the risk of fire spread.

Thursday-Friday... Persistence of dry air mass should lower min RH
to 20-35 percent Thursday afternoon and 25-35 percent Friday
afternoon, except for perhaps immediate Treasure Coast and interior
Martin County where min RH may remain 35-45 percent. However, winds
will be light (N/NE 5 mph Thursday and N/NE/E 5 mph Friday).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  74  42  65 /  60  70  10   0
MCO  66  75  44  68 /  30  70   0   0
MLB  67  76  43  70 /  30  70  10   0
VRB  67  75  44  69 /  30  80  10   0
LEE  65  72  43  67 /  60  70   0   0
SFB  65  75  44  66 /  50  70   0   0
ORL  66  74  46  68 /  40  70   0   0
FPR  66  75  43  70 /  30  80  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
AM...AM...Small Craft Advisory from 4 PM Monday to 8 AM EDT Tuesday
for      Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard      County
Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 10 AM Monday to 8 AM EDT Tuesday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

SHORT TERM...Cristaldi
MID TERM...Combs
LONG TERM/DSS...Spratt
AVIATION...Rodriguez
Hazardous weather outlook, Mar 11, 11:22 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1122 AM EDT Sun Mar 11 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-120000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1122 AM EDT Sun Mar 11 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture and warmer temperatures will lead to a slight
chance for lightning storms this afternoon. Storm chances will be
greatest near the coast due to sea breeze boundary interactions,
but a few storms may also develop over the interior. Dangerous
cloud to ground lightning will be the primary weather threat.

Fast moving showers and a few thunderstorms ahead of a strong
cold front are forecast to approach areas north and west of
Interstate 4 around sunrise Monday. An isolated thunderstorm will
also be possible farther south early Monday.

.RIP CURRENT IMPACT...
A lingering long period swell will generate a moderate risk for
rip currents at the beaches. The greatest threat will be through
late this morning and again late this afternoon due to tidal
effects. Heed the advice of lifeguards, beach patrol flags, and
signs. If you choose to enter the water, only do so near a
lifeguard and never swim alone!

.WIND AND SEA IMPACT...
A tightening pressure gradient and approaching front will cause
winds to veer to the southwest late tonight and increase to 15 to
20 knots. Small craft should exercise caution if headed offshore
early Monday morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A strong cold front will move across the area Monday. Ahead of the
front, numerous showers and scattered thunderstorms will develop.
A few of the storms may become strong and produce frequent cloud
to ground lightning and wind gusts of 35 to 45 mph. An isolated
storm could produce damaging winds to around 60 mph. Thunderstorms
should end across areas north of Orlando and Cape Canaveral around
mid day and by mid afternoon for areas north of Lake Okeechobee.

It will become windy behind the front around mid day Monday, with
westerly winds occasionally gusting between 25 and 30 mph. A period
of poor to hazardous marine conditions is expected behind the
front early this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through this evening, but
could be requested for Monday morning.

Spratt

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.